Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ZERIT AND FAT WASTING
Jul 22, 2006

MY PROVIDER RECENTLY CHANGED MY MEDS. AFTER NEARLY 3 YEARS ON COMBIVIR AND VIRRAMUNE I DECIDED TO TRY A DRUG HOLIDAY. I BECAME RESISTANT TO THE COMBIVIR AND WAS SWITCHED TO KALETRA, ZERIT, TENOFOVIR AND DAPSOME. WITHIN ONE WEEK MY BUTT AND LIMBS BECAME JUST SKIN OVER BONE AND I REFUSE TO TAKE THE ZERIT ANYMORE. IS THERE A DRUG THAT CAN REPLACE THE ZERIT AND WHAT ARE THE BENEFITS OF REYATAZ OVER KALETRA? THANKS ATLANTA, GA.

Response from Dr. Pierone

Hello and thanks for posting.

The first question is whether you might be able to use Viramune instead of Zerit. We don't often use NNRTI/Protease inhibitor combinations, but there are a number of studies demonstrating their efficacy. If you developed resistance to Viramune as well as Combivir then this would not work, but I assume you would have mentioned it.

Another approach that we sometimes fall back on is to use Kaletra and tenofovir (Viread) as a 2 drug regimen. Although this is not a standard treatment it usually works because Kaletra is so potent.

The advantages of Reyataz over Kaletra mainly revolve around its better tolerability. It is boosted with 100mg of Norvir instead of 200mg daily. Three pills a day for Reyataz and Norvir compared with 4 a day for Kaletra is another benefit. Also, there are fewer lipid problems with Reyataz and less diarrhea.

Let us know how things go for you and best of luck!



Previous
update on labs...wow
Next
Regimen Change?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement